fervex medicine Uses, Dosage, Side Effects, Precautions & Warnings

fervex ingredients
0

fervex medication Generic drug of the Therapeutic class: Otorhinolaryngology
Active ingredients: Paracetamol Ascorbic acid (E300) , Pheniramine

what is fervex medicine ?

This medication is indicated in adults and children over 15 years of age for the treatment of colds, rhinitis, nasopharyngitis and flu-like conditions:

  • a clear runny nose and watery eyes
  • sneezing
  • headache and / or fever.

PRESENTATION (S) AVAILABLE FOR FERVEX ADULTS RASPBERRY

2 presentations are available for this medication:

  • 6 polyethylene aluminum foil bag (s)
  • 8 polyethylene aluminum foil bag (s)
FEATURE DESCRIPTION
Pharmaceutical class not communicated
Active substance (s) for one sachet: ascorbic acid (0.200 g), paracetamol (0.500 g), pheniramine maleate (0.025 g)
General medicine no
Pharmaceutical form granules for oral solution
Route (s) of administration oral
Selling price unregulated price
Social security reimbursement rate 0%
Laboratory (s) Raspberry Adult Fervex Manufacturer (s)
Conditions of issue available without prescription

fervex Dosage

This presentation is reserved for adults and children from around 15 years old.

Age (weight) Dose per administration Administration interval Maximum daily dose
Adults and children from 15 years old

 (from 50 kg)

1 bag

(500 mg paracetamol

25 mg pheniramine

200 mg vitamin C)

4 hours minimum 3 bags

(1500 mg paracetamol

75 mg pheniramine

600 mg vitamin C)

Patients with renal impairment

In the event of renal insufficiency and except medical advice, it is recommended to reduce the dose and increase the minimum interval between 2 intakes, according to the following table:

Creatinine clearance Minimum administration interval
≥50 mL / min 4 hours
10-50 mL / min 6 hours
<10 mL / min 8 hours
  • The total dose of paracetamol should not exceed 3000 mg / day.

Special clinical situations

The lowest effective daily dose of paracetamol should be considered, without exceeding 60 mg / kg / day (without exceeding 3000 mg / day) in the following situations:

  •  Adults under 50 kg
  •  Mild hepatic insufficiency to moderate
  •  Chronic alcoholism,
  •  Chronic malnutrition (low reserves of hepatic glutathione)
  •  Dehydration.

Maximum recommended doses:

  •  Adults and children over 50 kg , DOSE TOTAL Paracetamol SHALL NOT EXCEED 4 GRAMS PER DAY (see Overdose).

Administration mode

  • Oral route.
  • The sachets should be taken in a sufficient quantity of water, cold or hot.
  • During flu-like conditions, this medication is best taken in warm water at night.

Duration of treatment

  • The maximum duration of treatment is 5 days.

fervex Contraindications

CONTRA-INDICATED:

This medication is contraindicated in the following situations:

  •  in the event of hypersensitivity to one of the constituents,
  • in the event of hepatocellular insufficiency,
  • in the event of risk of glaucoma by closing the angle,
  • in the event of a risk of urinary retention linked to urethroprostatic disorders,
  • in children under 15 years,
  •  in people suffering from fructose intolerance, glucose / galactose malabsorption syndrome or sucrase-isomaltase deficiency, due to the presence of sucrose.

NOT RECOMMENDED :

  • Pregnancy and breast-feeding: in the absence of studies in animals and human clinical data, the risk is not known; therefore, as a precaution, do not prescribe in pregnant or breastfeeding women.
  • The absorption of alcoholic drinks or sedatives (barbiturates in particular) which potentiate the sedative effect of antihistamines should be avoided during treatment.

how to use fervex ?

Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if in doubt.

how does fervex work?

ABSORPTION :

  • The absorption of paracetamol by the oral route is complete and rapid. Maximum plasma concentrations are reached 30 to 60 minutes after ingestion.

DISTRIBUTION :

  • Paracetamol is distributed rapidly in all tissues. Concentrations are comparable in blood, saliva and plasma. Binding to plasma proteins is weak.

METABOLISM :

  • Paracetamol is mainly metabolized in the liver. The 2 major metabolic pathways are glycuroconjugation and sulfoconjugation. The latter route is rapidly saturable at doses higher than therapeutic doses. 
  • A minor pathway, catalyzed by cytochrome P450, is the formation of a reactive intermediate (N-acetyl benzoquinone imine), which, under normal conditions of use, is rapidly detoxified by reduced glutathione and eliminated in the urine after conjugation to cysteine ​​and mercaptopuric acid.
  • On the other hand, during massive poisoning, the amount of this toxic metabolite is increased.

ELIMINATION :

  • Elimination is mainly urinary. 90% of the ingested dose is eliminated by the kidney within 24 hours, mainly in the form of a glucuronide (60 to 80%) and a sulfonide (20 to 30%).
  •  Less than 5% is eliminated in unchanged form. The elimination half-life is approximately 2 hours.

PHYSIOPATHOLOGICAL VARIATIONS :

  •  Renal impairment : in severe renal impairment (creatinine clearance less than 10 ml / min), the elimination of paracetamol and its metabolites is delayed.
  •  Elderly subject : the conjugation capacity is not modified.

PHENIRAMINE MALEATE:

  • is well absorbed from the digestive tract. Its plasma half-life is approximately 1 hour to 1 hour 30 minutes. It has a high tissue affinity and is eliminated mainly through the kidneys.

VITAMIN C :

  • digestive absorption is good. In the event of intake exceeding requirements, the excess is eliminated through the urine.

How To Store fervex ?

  • Keep this medication out of the sight and reach of children.
  • Store at a temperature not exceeding 25 ° C.
  • Do not use this medicine after the expiry date which is stated on the package. The expiration date refers to the last day of that month
  • Do not throw away any medicines via a wastewater treatment plant or with household waste. Ask your pharmacist how to throw away the medicines you no longer use. These measures will help protect the environment.

fervex Side Effects

Like all medicines, FERVEX ADULTS RASPBERRY, granules for oral solution in sachet is likely to have undesirable effects, although not everybody is subject to them.

  • The onset of an acute glaucoma attack in predisposed subjects.
  • Urinary disorders (significant decrease in urine, difficulty in urinating).
  • Dry mouth, visual disturbances, constipation.
  • Memory or concentration problems, confusion, dizziness (more common in the elderly).
  • Motor incoordination, tremors.
  • Drowsiness, decreased vigilance, more marked at the start of treatment.
  • A drop in blood pressure when standing up, which may be accompanied by dizziness.
  • In rare cases, a rash or redness of the skin or an allergic reaction may occur, which may manifest as sudden swelling of the face and neck or sudden discomfort with a drop in blood pressure. You should stop treatment immediately, tell your doctor and never take medicines containing paracetamol or pheniramine again.
  • Exceptionally, biological changes requiring a blood test have been observed: abnormally low levels of certain white blood cells or of certain blood cells such as platelets which may result in nosebleeds or gums. In this case, consult a doctor.

If you notice any side effects not listed in this leaflet, or if any side effects get serious, please tell your doctor or pharmacist.

Keep out of the reach and sight of children.

fervex Interactions

fervex drug interaction

  • Report that you are taking this medicine if your doctor prescribes a test for uric acid or blood sugar levels.
  • In order to avoid the harmful effects of an overdose, DO NOT COMBINE WITHOUT MEDICAL ADVICE other drugs containing antihistamines or paracetamol.
  • IF IN DOUBT, DO NOT HESITATE TO ASK FOR THE OPINION OF YOUR DOCTOR OR YOUR PHARMACIST.

INTERACTIONS OF RASPBERRY FERVEX ADULTS WITH FOOD AND DRINK

  • This drug can cause drowsiness increased by alcohol: it is preferable to start the treatment in the evening and to abstain from alcoholic drinks during the treatment.

Drive and use machines

  • Fervex Adults, granules for oral solution in sachet has a major influence on the ability to drive and use machines.
  • Attention is drawn, particularly among vehicle drivers and machine users, to the risks of drowsiness associated with the use of this medication, especially at the start of treatment.
  • This phenomenon is accentuated by the intake of alcoholic beverages, drugs containing alcohol or sedative drugs.

Warnings and Precautions

Special warnings

  • DO NOT LEAVE THIS MEDICINE WITHIN THE REACH OF CHILDREN.
    • it is imperative to strictly observe the dosage, the duration of treatment of 5 days, and the contraindications.
    • the absorption of alcoholic beverages, drugs containing alcohol or sedative drugs is not recommended during treatment.
  • In case of overdose or mistakenly taking too high a dose, consult your doctor immediately. This medicine contains paracetamol and pheniramine. Other medicines contain it.
  • Do not combine them, so as not to exceed the recommended daily dose.
  • Tell your pharmacist or doctor if you are taking another medicine during the same period.
  • The use of this medication is not recommended in patients with fructose intolerance, glucose-galactose malabsorption syndrome or sucrase / isomaltase deficiency (rare hereditary diseases).
  • This medication contains 11.5 g of sucrose per sachet, which must be taken into account in the daily ration in the event of a low-sugar diet or in the event of diabetes.
  • This medicine contains an azo coloring agent (E110) and may cause allergic reactions.

If you suffer from:

  • severe liver or kidney disease,
  • predisposition to constipation, dizziness and urinary disorders, this medication should only be used after advice from your doctor.

Precautions for use

  • In case of: purulent nasal discharge, persistent fever, no improvement after 5 days of treatment, CONSULT YOUR DOCTOR.

PREGNANCY & BREAST-FEEDING & FERTILITY

Pregnancy

Linked to paracetamol:

  • Studies carried out in animals are insufficient to make it possible to conclude on reproductive toxicity. Numerous data in pregnant women have not shown any risk of malformation or fetal or neonatal toxicity linked to the use of paracetamol. Epidemiological studies on the neurodevelopment of children exposed in utero to paracetamol show conflicting results.

Linked to the association paracetamol / pheniramine / vitamin C:

  • There are no clinical data available on the use of paracetamol in combination with vitamin C and pheniramine. Therefore, as a precaution, it is best not to use Fervex Adults in pregnant women.

Feeding with milk 

  • In the absence of studies in animals and human clinical data, the risk in the breast-fed child is not known. Therefore, it is not recommended to use Fervex Adults while breast-feeding.

Fertility

  • Due to the potential mechanism of action on cyclo-oxygenases and the synthesis of prostaglandins, paracetamol could alter fertility in women, through an effect on ovulation which is reversible upon discontinuation of treatment. 
  • Its use is not recommended in women who wish to conceive a child.
  • Effects on male fertility have been observed in an animal study. The relevance of these effects in humans is not known.

What happens if I overdose from fervex ?

Linked to the presence of paracetamol:

  • The risk of serious intoxication may be particularly high (therapeutic overdose or accidental intoxication) in the elderly, in young children, in patients with liver damage, in cases of chronic alcoholism, in patients suffering from chronic malnutrition. . In these cases, poisoning can be fatal.

Symptoms

  • Nausea, vomiting, anorexia, pallor, abdominal pain usually appear within the first 24 hours.
  • Overdose causes hepatic cytolysis which may lead to complete and irreversible necrosis resulting in hepatocellular insufficiency, metabolic acidosis, encephalopathy which can lead to coma and death.
  • At the same time, there is an increase in hepatic transaminases, lactico-dehydrogenase, bilirubin and a decrease in the level of prothrombin which may appear 12 to 48 hours after ingestion.

Emergency driving

  • Stop the treatment.
  •  Immediate transfer to hospital.
  • Take a tube of blood plasma to the initial dosage of paracetamol.
  • Rapid evacuation of the ingested product, by gastric lavage.
  • Treatment of overdose typically includes administration as early as possible of the antidote N-acetylcysteine intravenously or orally if possible before the tenth hour.
  • Symptomatic treatment.

Linked to the presence of pheniramine maleate:

  • Overdose of pheniramine can lead to: convulsions (especially in children), disturbances of consciousness, coma.

Linked to the presence of Vitamin C: 

  • Vitamin C overdose can lead to digestive problems (heartburn, diarrhea, abdominal pain).
  • At doses greater than 1 g / day in vitamin C, risk of hemolysis in subjects deficient in G6PD.

What should I do if I miss a dose?

Do not take a double dose to make up for the dose you forgot to take.

What happens if you stop taking fervex ?

  • Not applicable..
  • Not applicable.

If you have any further questions on the use of this medicine, ask your doctor or pharmacist for more information.

What is  Forms and Composition ?

SHAPES and PRESENTATIONS
  • Granules with sugar for oral solution:   Sachets, box of 8. Raspberry granules with sugar (light pink to light beige) for oral solution:   Sachets, box of 8. Granules without sugar for oral solution:   Sachets, box of 8.

fervex composition

  p bag
Paracetamol  500 mg
Ascorbic acid (vitamin C)  200 mg
Pheniramine maleate  25 mg

Granules with sugar:

  • Excipients: gum arabic, citric acid, sodium saccharinate, sucrose, natural West Indian flavor * .
  • Excipients with known effect: sucrose (11.5 g per sachet), maltodextrin (source of glucose and fructose) and traces of ethanol and sodium in the flavor.

Raspberry granules with sugar:

  • Excipients: gum arabic, anhydrous citric acid, sodium saccharin, sucrose (11.5 g per sachet), raspberry flavor containing orange yellow S (E110), benzyl alcohol, sodium benzoate (E202 ), allura red AC (E129), and traces of ethanol, propylene glycol (E1520), sodium in the aroma.
  • Excipients with known effect: sucrose (11.5 g per sachet), benzyl alcohol, sodium benzoate (E202), allura red AC (E129), orange yellow S (E110) and traces of ethanol, propylene glycol (E1520) , sodium in the aroma.

Sugar-free granules:

  • Excipients: mannitol, anhydrous citric acid, polyvidone, anhydrous magnesium citrate, aspartame, West Indian flavor * 87 57 48 containing maltodextrin (source of glucose and fructose) and traces of ethanol.
  • Excipients with known effect: one sachet contains 50 mg of aspartame (E951), 80 mg of maltodextrin (source of glucose and fructose) and traces of ethanol in the flavor.

*  Natural West Indian flavor containing maltodextrin (source of glucose and fructose) and traces of ethanol and sodium.

NOT’s

Edrug-online contains comprehensive and detailed information about drugs available in the medical field, and is divided into four sections:

general information:

  • Includes a general description of the drug, its use, brand names, FAQs, and relevant news and articles

Additional information:

  • General explanation about dealing with the medicine: how to take the medicine, the doses and times of it, the start and duration of its effectiveness, the recommended diet during the period of taking the medicine, the method of storage and storage, recommendations in cases for forgetting the dose and instructions to stop taking the drug and take additional doses.

Special warnings:

  • For pregnant and breastfeeding women, the elderly, boys and drivers, and use before surgery.

Side effects:

  • It treats possible side effects and drug interactions that require attention and its effect on continuous use.
  • The information contained in this medicine is based on medical literature, but it is not a substitute for consulting a doctor.

Leave A Reply